Local discontinuous Galerkin methods for the Cahn–Hilliard type equations

Yinhua Xia, Y. Xu, Chi-Wang Shu

    Research output: Contribution to journalArticleAcademic

    94 Citations (Scopus)

    Abstract

    In this paper, we develop local discontinuous Galerkin (LDG) methods for the fourth order nonlinear Cahn–Hilliard equation and system. The energy stability of the LDG methods is proved for the general nonlinear case. Numerical examples for the Cahn–Hilliard equation and the Cahn–Hilliard system in one and two dimensions are presented and the numerical results illustrate the accuracy and capability of the methods.
    Original languageUndefined
    Pages (from-to)472-491
    JournalJournal of computational physics
    Volume227
    Issue number1
    DOIs
    Publication statusPublished - 2007

    Keywords

    • Cahn–Hilliard equation
    • Stability
    • IR-78841
    • Local discontinuous Galerkin methods
    • Cahn–Hilliard system

    Cite this